Alert archive / Kentucky / Lake Wind Advisories in 2021
Lake Wind Advisory 8, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at Sep 22, 2021, 3:45 AM CDT for 4 states. It took effect at Sep 22, 2021, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 3:45 AM CDT (08:45 UTC)
- In effect from
- Sep 22, 2021, 10:00 AM CDT
- Expired
- Sep 22, 2021, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WWUS73 KPAH 220845 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 345 AM CDT Wed Sep 22 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222200- /O.NEW.KPAH.LW.Y.0008.210922T1500Z-210922T2200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 345 AM CDT Wed Sep 22 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...North winds 10 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 10 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Smith
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at Sep 22, 3:43 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 22, 3:43 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Wed Sep 22 2021
.SHORT TERM...(Today through Friday night)
Issued at 342 AM CDT Wed Sep 22 2021
Although the season is coming to a close soon, decided to issue a
Lake Wind Advisory across the entire WFO PAH forecast area from 10
am to 5 pm today. Had preferred to leave this Advisory out of the
forecast area east of Interstate 24 and 57 due rain chances and
more persistent cloud cover, but given the uncertainty of boaters
preferences, decided to keep across the entire forecast area.
At the beginning of the short term forecast period, the
westwardly tilted closed low will stretch from central Illinois
(at 500 mb) to just east of Cincinnati, Ohio at the surface, with
the greatest vorticity advection covering the eastern edge of the
WFO PAH forecast area. This forcing will continue to the
northeast during the day today, with the sharpest lapse rates
focused over parts of southeast Illinois, southwest Indiana, and
mainly the Pennyrile region of west Kentucky.
The NBM thunderstorm probabilities suggest small chances for
thunderstorms over southeast Illinois, southwest Indiana and the
Pennyrile region of west Kentucky, especially during from midday
to mid-afternoon. Given the prevalence of moist adiabatic lapse
rates and the potential for further cooling, I would not be
surprised if a selected thunderstorm with favorable updrafts
generates an isolated report of very small hail over the
aformentioned area today. At this time, confidence is not high
enough to warrant mention in the Hazardous Weather Outlook.
With the departing of the low from the area this evening, rain
chances and instability should exit parts of southwest Indiana by
mid-evening tonight.
Decent surface cold air advection should bring the lowest
temperatures to the region on Thursday morning, then again Friday
morning due in part to lingering cold air advection and nocturnal
radiation loss.
The next system to impact the area will be a closed low working
down from south central Canada today, impacting the WFO PAH
forecast area Friday night. Most of the medium range numerical
model guidance has been consistent in bringing a small chance of
rain to the Interstate 64 corridor after midnight Friday night,
exiting before daybreak on Saturday.
.LONG TERM...(Saturday through Tuesday)
Issued at 342 AM CDT Wed Sep 22 2021
Building High Pressure should be the dominant theme for the
extended period as a western U.S. ridge slowly builds into the
central U.S.
From Saturday through next Tuesday, temperatures will gradually
rise 1 to 3 degrees a day during the period, as weak warm air
advection (southwesterly winds) build across the region in a
stable boundary layer environment.
Relative humidity values will be the lowest during the day over
southeast Missouri from today onward through next Tuesday.
&&
.AVIATION...
Issued at 1145 PM CDT Tue Sep 21 2021
In the wake of a strong cold front, drier air has already begun to
move into se Missouri and sw Illinois. VFR conditions will continue
at kcgi and kmvn through the upcoming taf period.
The drier air will be very slow to move east, however. As a 500 mb
low develops over Indiana, rain and ifr cigs will continue in sw
Indiana and nw Kentucky. IFR conditions will continue at kevv/kowb
through late Wednesday morning, then there should be an improvement
to mvfr in the afternoon and vfr Wed evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for ILZ075>078-080>094.
MO...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for MOZ076-086-087-100-107>112-114.
IN...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for INZ081-082-085>088.
KY...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for KYZ001>022.
&&
SHORT TERM...Smith
LONG TERM...Smith
AVIATION...MYHazardous weather outlook, Sep 21, 3:09 PM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 309 PM CDT Tue Sep 21 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 309 PM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Widespread showers with scattered thunderstorms will produce some locally heavy rainfall tonight. Some minor flood problems could develop, especially over the Evansville Tri State. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms will be possible around midday Wednesday over the Pennyrile region of west Kentucky into Spencer county Indiana. A brief heavy downpour and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
Nearby
Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.